|aluvia and truvada given with cd4 count of 659
May 14, 2012
Hi doctor, my partner just got his second cd count today it changed from 629 to 653 and he does not have viral load results yet. here in nicaragua they give us the test every three months and the results one and two months later. my name is wilmer. my partners doctor asked him to begin treatment with kaletra (lopinavir and ritonavir) and EMTRICITABINE/FUMARATE TENOFOVIR DISOPROXIL COMPRIMES 200MG/300MG today... he has some questions... how recomended is to begin treatment with the cd count that got higher than the previously one test... they told him that the public health is having some problems and they want to make sure he begins his treatment but we all know that this is a lifetime treatment once we decide to begin with we must not stop... he wants to know what can he expect on the viral load results for his second test ... he is worried because his next medical appointment is in november... next appointment is june 8th just to receive the medicines... they give us the medicine for one month at the beginning and one we show adherence they give it for two month... what is your advice for him... is it really necessary or advisible to begin treatment right now... thank you very much doctor again for your valuable help what should he do now... doctor...
| Response from Dr. Young
Estimado Wilmer, gracias por su carta.
There are many questions about the optimal time to start HIV medications-- but know that the general trend in the medical community is to recommend starting most people living with HIV if they are willing and able to be adherent to the medications.
We say that medications are lifelong, but that doesn't mean that if circumstances mandate, that one couldn't stop-- it's just that we strive to keep that pesky virus suppressed, rather than letting it come back and ruin the hard-earned gains in health and immune function.
With your partner's normal-range CD4 counts, it's not an imperative that he starts immediately, but I'd generally recommend staring if he's willing. The real issue is to work on setting up circumstances to ensure the best adherence possible. The regimen that your doctors have recommended includes very often prescribed tenofovir/emtricitabine (we call this Truvada) and the protease inhibitor Kaletra. The former is very well tolerated (though it's worth asking the doctors if his kidney function is normal) and the later is sometimes associated with gastrointestinal side effects (that are improved if the medication is taken with food). I'd wonder why the doctors chose the PI over the more often prescribed non-nuke efavirenz (Sustiva/Stocrin)- it might be worth having a conversation about this.
So, thanks again for posting. Please feel free to write me back here at TheBody.com. Un abrazo, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Sore On Tongue After Masturbation Worried I Have HIV
- Sore On Tongue After Sex With Hooker Worried I Have HIV
- Does Antihistamine Help Atrophic Vaginitis?
- Red Bumps On The Vaginal Area With White Heads On Them
- Will Freeze Away Take Care Of Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.